MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFPS35
Medical Device Problem Codes Crack (1135); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ten samples (4 from p/n 60pfss40, five from p/n 60pfss45 and one from p/n unknown) were returned for analysis; all in used conditions.The flanges were observed to be broken and with splits were noted upon visual inspection.No discrepancies were found with review of the manufacturing and assembly process.Verification of 32 units was performed; observing no damage.Based on the evidence the complaint was confirmed but the root cause is unknown.The most probable root cause is that damage occurred after the product left the manufacturing facility.
 
Event or Problem Description
Information was received indicating that the flange to a smiths medical bivona flextend¿ tts¿ tracheostomy tube was found to be cracked and separated from the tube.The trach tube was changed out and returned for investigation.There were no reported adverse patient effects.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8856998
Report Number3012307300-2019-03959
Device Sequence Number2417243
Product Code JOH
UDI-Device Identifier15021312516692
UDI-Public15021312516692
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60NFPS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;